Tamsulosin-induced Hyperprolactinemia in a Patient with Multiple Sclerosis: A Case Report


Gorgel A., Soylu A., Gorgel S., TECELLİOĞLU M. , Sarier M.

JOURNAL OF UROLOGICAL SURGERY, cilt.6, ss.156-158, 2019 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 6 Konu: 2
  • Basım Tarihi: 2019
  • Doi Numarası: 10.4274/jus.galenos.2018.2436
  • Dergi Adı: JOURNAL OF UROLOGICAL SURGERY
  • Sayfa Sayıları: ss.156-158

Özet

Drug-induced hyperprolactinemia is one of the most common causes of non-physiologic hyperprolactinemia. In contrary to other anterior pituitary hormones, prolactin is not controlled via hypothalamic-pituitary negative feedback mechanism. Since prolactin secretion is inhibited mainly by dopamine, some drugs such as antipsychotics and prokinetics which block dopamine receptors may lead to hyperprolactinemia. Nevertheless, despite this well-known phenomenon, most of cases of drug-induced hyperprolactinemia are asymptomatic. On the other hand, hyperprolactinemia due to tamsulosin that is an alpha adrenergic receptor antagonist has not been reported yet. Herein, we present a 39-year-old woman with multiple sclerosis who developed hyperprolactinemia after starting treatment with tamsulosin for neurogenic bladder disease.